Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 103, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 22, 2011, 4:08 PM CDT for Jones County, Shackelford County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2011, 4:08 PM CDT (21:08 UTC)
- Expired
- May 22, 2011, 5:00 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Jones County, TX, Shackelford County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3761 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:29 PM CDT, 39 minutes earlier.
Area forecast discussion, May 22, 3:29 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT SUN MAY 22 2011 .SHORT TERM... THE MAIN WEATHER CONCERN FOR THE SHORT TERM WILL BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND TONIGHT. EARLY THIS AFTERNOON...THE DRYLINE WAS LOCATED OVER WEST TEXAS FROM NEAR VERNON TO EAST OF SNYDER TO FORT STOCKTON. AHEAD OF THE DRYLINE...SIGNIFICANT LOW LEVEL MOISTURE WAS IN PLACE OVER WEST CENTRAL TEXAS WITH DEWPOINTS IN THE 70S. THE ATMOSPHERE IS CONTINUING TO DESTABILIZE WITH AFTERNOON CAPE VALUES OVER 5000 J/KG. EXPECT STORMS TO DEVELOP ALONG THE DRYLINE BY MID AFTERNOON AND HEAD EASTWARD ACROSS MAINLY THE BIG COUNTRY AND CONCHO VALLEY. WITH DECENT SHEAR AND STRONG INSTABILITY...EXPECT HAIL AND HIGH WINDS TO BE THE MAIN THREATS. CAN NOT RULE OUT SUPERCELLS WITH ISOLATED TORNADOES ALSO POSSIBLE. STORM THREAT SHOULD CONTINUE INTO THE EVENING/OVERNIGHT HOURS AS A LOW LEVEL JET DEVELOPS OVERNIGHT. ALOFT...SHORTWAVE TROUGH OVER SOUTHERN NEW MEXICO WILL HEAD EASTWARD ACROSS THE AREA OVERNIGHT ENHANCING INSTABILITY AND SHEAR. STORMS SHOULD CONTINUE OVERNIGHT AS THE DRYLINE MIXES EAST ACROSS WEST CENTRAL TEXAS. WILL SEE LINGERING STORMS ACROSS THE EASTERN COUNTIES FOR THE EARLY PART OF TUESDAY...BEFORE STORMS FINALLY HEAD OUT OF THE AREA. BEHIND THE DRYLINE TOMORROW AFTERNOON...WILL SEE AN ELEVATED FIRE DANGER MAINLY FAR WESTERN COUNTIES WITH GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY VALUES. AFTERNOON HIGHS WILL BE ONLY SLIGHTLY COOLER TOMORROW WITH MID 90S EXPECTED ACROSS THE AREA. .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE BOTH MONDAY AND TUESDAY AS A DRYLINE MIXES EAST ACROSS THE AREA. MOST LIKELY AREA FOR CRITICAL CONDITIONS WILL BE ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY WHERE 20 FOOT WIND SPEEDS WILL BE AROUND 20 MPH. A COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT WHICH WILL EASE FIRE WEATHER CONCERNS THROUGH FRIDAY. .LONG TERM... THE FLOW ALOFT OVER THE FORECAST AREA WILL BECOME PRIMARILY ZONAL BY TUESDAY AS WE SIT AT THE BASE OF WEAK UPPER RIDGING OVER THE CENTRAL PLAINS. AS AN UPPER LOW OVER THE NORTHWESTERN STATES DIGS SOUTHEAST INTO THE CENTRAL PLAINS BY WEDNESDAY THE FLOW ALOFT WILL VEER TO THE NORTHWEST WITH A COLD FRONT PUSHING THROUGH THE AREA LATE IN THE THE DAY ON WEDNESDAY. A PRE-FRONTAL DRYLINE MOVING OVER THE EASTERN COUNTIES TUESDAY AFTERNOON SHOULD KICK OFF AFTERNOON THUNDERSTORMS AROUND TIME OF MAX HEATING...NAM HAS THE 850MB THERMAL RIDGE BISECTING THE FORECAST AREA ON TUESDAY WITH AFTERNOON HIGHS IN THE UPPER 90S TO THE TRIPLE DIGITS OVER ALL OF THE CWA. ACTIVITY SHOULD TAPER OFF QUICKLY AFTER SUNSET. MODELS ARE SUGGESTING A SIGNIFICANT POST- FRONTAL COOL- OFF ON THURSDAY...HAVE KEPT HIGHS A FEW DEGREES WARMER THAN GUIDANCE...STILL...BIG COUNTRY HIGHS IN THE UPPER 70S WILL BE 10 DEGREES COOLER THAN CLIMO. FOR THE REMAINDER OF THE EXTENDED...UPPER RIDGING OVER THE WESTERN STATES WILL BUILD OVER THE FORECAST AREA INTO THE COMING WEEKEND WITH DRY WEATHER AND WARMING TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 92 67 99 62 / 40 20 10 10 10 SAN ANGELO 73 94 65 102 58 / 30 10 10 10 10 JUNCTION 72 94 75 98 73 / 20 20 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 22, 1:13 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 113 PM CDT SUN MAY 22 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231815- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 113 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. DUE TO STRONG INSTABILITY...SOME STORMS MAY BECOME SEVERE... WITH THE MAIN THREAT BEING VERY LARGE HAIL...LARGER THAN GOLFBALLS POSSIBLE. ALSO...STRONG DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY ACROSS THE EASTERN BIG COUNTRY AND HEARTLAND. A FEW STORMS MAY BECOME SEVERE. ALSO...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY AS STRONG SOUTHWEST WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. 08
In the hours before
Special weather statement, May 22, 3:39 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 339 PM CDT SUN MAY 22 2011 TXZ054-127-222145- NOLAN TX-TAYLOR TX- 339 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT FOR NOLAN AND TAYLOR COUNTIES... AT 335 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES EAST OF MARYNEAL...OR ABOUT 9 MILES NORTH OF BLACKWELL...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HYLTON BY 350 PM CDT NOLAN BY 355 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY ACROSS THIS AREA. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS.
Special weather statement, May 22, 3:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 357 PM CDT SUN MAY 22 2011 TXZ054-113-114-127-128-222200- JONES TX-NOLAN TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX- 357 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR JONES...NOLAN...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES... AT 354 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM 3 MILES NORTHEAST OF HAWLEY TO 7 MILES SOUTHWEST OF MARYNEAL...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF ANSON TO 14 MILES NORTHWEST OF BLACKWELL...MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... NOLAN BY 415 PM CDT TYE BY 430 PM CDT DYESS AFB BY 435 PM CDT HAMBY BY 450 PM CDT ABILENE BY 455 PM CDT NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 48 min |
| May 22, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| May 22, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 42 min |
| May 22, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 38 min |
| May 22, 4:50 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 40 min |
| May 22, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| May 22, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Throckmorton | 43 min |
| May 22, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 49 min |
| May 22, 5:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 20 min |
| May 22, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 22, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| May 22, 6:03 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| May 22, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 39 min |
| May 22, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| May 22, 6:28 PM CDT | Tornado Warning | SJT | Brown | 47 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| May 22, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 16 min |
| May 22, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.